Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 25, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 1, 2016, 6:08 PM EDT for 4 counties in Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 6:08 PM EDT (22:08 UTC)
- Expired
- May 1, 2016, 6:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Magoffin County, KY, Menifee County, KY, Morgan County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 28 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 4:12 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
851
WUUS53 KJKL 012208
SVRJKL
KYC153-165-175-237-012245-
/O.NEW.KJKL.SV.W.0025.160501T2208Z-160501T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
608 PM EDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHWESTERN MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHEASTERN WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHWESTERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 645 PM EDT
* AT 608 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GOSNEYVILLE...
OR NEAR CAMPTON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...HENRY...LEWIS...GORDON FORD...WILLIAMS...CISCO...WHITE
OAK...STOLL...LENOX...LIBERTY ROAD...MURPHYFORK...POMP...HOLLIDAY...
SELLARS...CALABOOSE...PANAMA...MIZE...EZEL...CANNEL CITY AND
BLOOMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3775 8357 3786 8362 3800 8322 3779 8310
TIME...MOT...LOC 2208Z 250DEG 29KT 3781 8349
HAIL...1.00IN
WIND...60MPH
$$
JMW1 follow-up statement
854
WWUS53 KJKL 012234
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
634 PM EDT SUN MAY 1 2016
KYC165-237-012243-
/O.CAN.KJKL.SV.W.0025.000000T0000Z-160501T2245Z/
MENIFEE KY-WOLFE KY-
634 PM EDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MENIFEE AND
NORTHEASTERN WOLFE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3779 8310 3778 8321 3778 8324 3777 8325
3777 8333 3778 8333 3778 8334 3780 8338
3781 8338 3793 8318
TIME...MOT...LOC 2233Z 250DEG 29KT 3788 8324
$$
KYC153-175-012245-
/O.CON.KJKL.SV.W.0025.000000T0000Z-160501T2245Z/
MORGAN KY-MAGOFFIN KY-
634 PM EDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTH CENTRAL MORGAN AND NORTHWESTERN MAGOFFIN COUNTIES...
AT 633 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GORDON FORD...
OR OVER WEST LIBERTY...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEWIS...PANAMA...GORDON FORD...WILLIAMS...CANNEL CITY...CISCO...WHITE OAK...
WELL STATION...MALONE...COTTLE...LIZZIELANE...BLOOMINGTON...MATTHEW...
HARPER...NICKELL...CANEY...STACY FORK...WONNIE...DEMUND AND PAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3779 8310 3778 8321 3778 8324 3777 8325
3777 8333 3778 8333 3778 8334 3780 8338
3781 8338 3793 8318
TIME...MOT...LOC 2233Z 250DEG 29KT 3788 8324
HAIL...1.00IN
WIND...60MPH
$$
JMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:57 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 1, 3:57 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT SUN MAY 1 2016 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 354 PM EDT SUN MAY 1 2016 CURRENT CONDITIONS ACROSS THE AREA FEATURE EAST KENTUCKY IN THE WARM SECTOR OF AN APPROACHING FRONT. SOME CLEARING CLOUD COVER ACROSS THE AREA HAS RESULTED IN SOME INCREASED INSTABILITY WITH CU FIELDS DEVELOPING AS WELL. WITH DECENT SHEAR IN PLACE ACROSS THE AREA AND A PASSING DECENT WAVE OVERHEAD...STRONG TO SEVERE STORMS ARE EXPECTED THROUGH THIS EVENING. AMPLE INSTABILITY AND CIN FULLY ERODED...WILL ALLOW FOR THE SEVERE THREAT TO LAST INTO THE EVENING. HAVE PUT THIS INTO THE HWO FOR THIS EVENING AND INTO EARLY TONIGHT WITH HAIL AND GUSTY WINDS AS THE MAIN THREAT. HEADING INTO TONIGHT...MUCH OF THE SEVERE THREAT WILL DIMINISH WITH THE LOSS OF INSTABILITY TONIGHT. HOWEVER...NUMEROUS SHORTWAVES MOVING THROUGH THE AREA WILL KEEP THE CHANCE OF THUNDER ACROSS THE AREA THROUGH MUCH OF TONIGHT. WITH A SATURATED ATMOSPHERE...A FEW HEAVY RAINERS ARE STILL POSSIBLE AND HAVE MENTIONED THIS IN THE HWO AS WELL. HEADING INTO THE DAY ON MONDAY...ANOTHER WAVE DIVING FURTHER SOUTHEAST INTO THE MID MS VALLEY WILL THEN PUSH NORTHEAST UP THROUGH THE APPALACHIAN RANGE AS ANOTHER ROUND OF RAINFALL IS EXPECTED TO MOVE THROUGH THE REGION. GFS MODEL SOUNDINGS INDICATE ANOTHER SATURATED SOUNDING THROUGH THE DAY ON MONDAY AND INTO MONDAY NIGHT WITH PWATS AGAIN NEAR 1.4. WITH THE AMOUNT OF RAINFALL ALREADY FALLEN THROUGH THE PAST 48 HOURS...THERE MAY BE MORE FLOODING ISSUES AND A WATCH MAY BE NEEDED. WITH EXITING FORCING AND GOOD INSTABILITY DIMINISHED...CONVECTION AND LARGELY THE FLOODING THREAT SHOULD END BY MONDAY NIGHT 06Z. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 357 PM EDT SUN MAY 1 2016 FAIRLY ACTIVE PATTERN TO BEGIN THE WEEK AND ALSO A COOL DOWN. THE PERIOD WILL BEGIN WITH SHORTWAVE RIDING INTO PORTIONS OF THE OHIO VALLEY...SO KEPT POPS FROM SLIGHT TO CHANCE AREA WIDE. STILL LOOKS LIKE A BREAK WILL OCCUR TUESDAY NIGHT...BUT ANOTHER SHORTWAVE AND COLD FRONT WILL DROP SOUTHEAST FOR YOUR WEDNESDAY. THIS WILL BRING LIKELY SHOWERS TO THE NORTH RIGHT NOW LOOKS LIKE LITTLE IF ANY INSTABILITY SO NO THUNDER. THIS FRONT AND UPPER LEVEL CLOSED LOW WILL LEAD TO COOLER AIR DROPPING SOUTH INTO THE REGION. THIS WILL LEAD TO OVERNIGHT LOWS INTO THE LOWER 40S FOR SOME. GIVEN THE UPPER LEVEL LOW TO THE EAST AND LOBES OF ENERGY RIDING ALONG THE FAR EAST WILL KEEP CHANCE SHOWERS THURSDAY. WHILE UPPER LEVEL LOW SLIDES EAST TOWARD THE LOWER MID ATLANTIC WILL KEEP SLIGHT SHOWERS ACROSS THE FAR EAST...BUT WE DO SEE A REPRIEVE BY THE WEEKEND. THIS AS A LONG WAVE RIDGE MOVES EAST OUT OF THE PLAINS AND SURFACE HIGH PRESSURE BUILDS FROM THE SOUTHWEST. ONCE THIS RIDGE SHIFTS EAST IT WILL BRING WARM AIR ADVECTION BACK INTO THE REGION SATURDAY INTO SUNDAY. THIS WILL SEND TEMPS BACK INTO THE UPPER 70S BY SUNDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 133 PM EDT SUN MAY 1 2016 SHOWERS AND THUNDERSTORMS HAVE CLEARED OUT OF THE AREA THIS AFTERNOON WITH A FEW MVFR CIGS LEFTOVER FROM LINGERING LOW LEVEL CLOUD CLOVER. MUCH OF THE AREA IS BREAKING OUT INTO PARTLY CLOUDY SKIES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND MOVE INTO THE AREA. MUCH OF THE AREA WILL BE IN VFR CONDITIONS WITH SOME ISOLATED LOW CIGS AND VIS WITH THE SCATTERED STORMS. WITH A MOIST AREA HEADING INTO TONIGHT...SOME FOG AND LOW CIGS WILL DEVELOP IN THE VALLEYS TONIGHT WITH MOST TAF SITES GOING DOWN TO IFR AND BELOW. WINDS WILL REMAIN LIGHT THROUGH TONIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SHALLENBERGER LONG TERM...DJ AVIATION...SHALLENBERGER
Hazardous weather outlook, May 1, 4:19 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 419 PM EDT SUN MAY 1 2016 KYZ044-050>052-058>060-068-069-104-106>115-119-120-022330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...SANDY HOOK...WEST LIBERTY... PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 419 PM EDT SUN MAY 1 2016 ...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WIND THROUGH MONDAY NIGHT. KYZ079-080-083>088-116>118-022330- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-CLAY- LESLIE-LETCHER- INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... MANCHESTER...HYDEN...JENKINS...WHITESBURG 419 PM EDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WIND THROUGH MONDAY NIGHT. HAL/SHALLENBERGER
In the hours before
Special weather statement, May 1, 5:31 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
531 PM EDT SUN MAY 1 2016
KYZ109-110-112-012200-
FLOYD-MAGOFFIN-BREATHITT-
531 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...MAGOFFIN...BREATHITT...
AT 530 PM EDT...A STRONG THUNDERSTORM WAS OVER SIKES...OR 8 MILES EAST
OF JACKSON...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PRESS...ORCHARD...MID...DAISYDELL...GUNLOCK...ROUSSEAU...MARSHALLVILLE...
ORDWAY...EVANSTON...HIPPO...GYPSY...TIPTOP...SWAMPTON...GUAGE...WALDO...
LAMBRIC...HAGINSVILLE...HUEYSVILLE...ROYALTON AND CAMP LEWIS.
THIS INCLUDES KENTUCKY HIGHWAY 80 IN FLOYD COUNTY NEAR MILE MARKER 5.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN AND SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3750 8298 3751 8298 3751 8303 3752 8305
3752 8310 3750 8309 3748 8311 3746 8328
3756 8332 3772 8292 3752 8279
TIME...MOT...LOC 2130Z 249DEG 34KT 3752 8324
JMWSpecial weather statement, May 1, 5:35 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
535 PM EDT SUN MAY 1 2016
KYZ050-051-058>060-108-012200-
MONTGOMERY-WOLFE-BATH-ESTILL-MENIFEE-POWELL-
535 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...WOLFE...BATH...
ESTILL...MENIFEE...POWELL...
AT 535 PM EDT...A STRONG THUNDERSTORM WAS OVER STANTON...MOVING EAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STANTON...FRENCHBURG...JEFFERSONVILLE...CLAY CITY...CAMPSITES IN THE
INDIAN CREEK AREA OF THE DANIEL BOONE NATIONAL FOREST...VAUGHNS MILL...
TABOR...CRESSY...KOOMER RIDGE CAMPGROUND...SPOUT SPRINGS...HAYSTACK...
POWELL VALLEY...COTTAGE FURNACE...WISEMAN CROSSING STATION...LOMBARD...
DENNISTON...IRON MOUND...CEDAR GROVES...NATURAL BRIDGE S.P. AND
CORNWELL.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 14
AND 38.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.
&&
LAT...LON 3807 8359 3779 8348 3774 8408 3775 8408
3784 8404 3783 8404 3784 8402 3783 8402
3784 8400 3787 8403 3786 8401 3790 8398
TIME...MOT...LOC 2135Z 249DEG 34KT 3787 8385
JMWSpecial weather statement, May 1, 5:40 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
540 PM EDT SUN MAY 1 2016
KYZ106-108-112-012215-
WOLFE-MORGAN-BREATHITT-
540 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT WOLFE...MORGAN...BREATHITT...
AT 540 PM EDT...A STRONG THUNDERSTORM WAS OVER HIGH FALLS...OR OVER
CAMPTON...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CAMPTON...SIMPSON...MALAGA...LANE...MARY...HOLLONVILLE...GILMORE...VORTEX...
HIGH FALLS...PAXTON...ROGERS...SHOCKEY...BURKHART...PAYTON...MOCT...BAPTIST...
SELLARS...BAYS...TRENT AND PINE RIDGE.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 40
AND 62.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3783 8329 3773 8326 3771 8326 3769 8325
3768 8326 3767 8324 3764 8323 3767 8362
3769 8365 3775 8368
TIME...MOT...LOC 2140Z 271DEG 36KT 3772 8357
JMWSpecial weather statement, May 1, 5:54 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
554 PM EDT SUN MAY 1 2016
KYZ044-051-052-104-012230-
ROWAN-ELLIOTT-BATH-FLEMING-
554 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...ELLIOTT...BATH...
FLEMING...
AT 553 PM EDT...A STRONG THUNDERSTORM WAS OVER MOREHEAD...MOVING EAST
AT 55 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SANDY HOOK...MARSHALL...SALT LICK...GRANGE CITY...HAYS
CROSSING...WAGNER STORE...LYTTEN...RAMEY...VALE...WAGNER...GATES...OAKLEY...
HALDEMAN...WYOMING...FARMERS...STARK...FANNIN VALLEY...FARLEY AND MINOR.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
125 AND 149.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.
&&
LAT...LON 3830 8333 3821 8330 3819 8326 3819 8324
3825 8320 3811 8306 3809 8326 3810 8326
3811 8328 3808 8334 3806 8358 3804 8365
3833 8376 3840 8347 3838 8345 3840 8341
TIME...MOT...LOC 2153Z 271DEG 49KT 3819 8347
JMWSpecial weather statement, May 1, 5:55 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT SUN MAY 1 2016
KYZ109-110-112-113-119-120-012230-
FLOYD-KNOTT-MARTIN-MAGOFFIN-BREATHITT-PIKE-
555 PM EDT SUN MAY 1 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FLOYD...KNOTT...
MARTIN...MAGOFFIN...BREATHITT...PIKE...
AT 555 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER EVANSTON...OR
12 MILES SOUTH OF SALYERSVILLE...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PRESTONSBURG...COAL RUN VILLAGE...MARTIN...ALLEN...ORCHARD...MID...
DAISYDELL...CORN FORK HOLLOW...GUNLOCK...MARSHALLVILLE...EVANSTON...GYPSY...
TIPTOP...SWAMPTON...BAYS BRANCH...BAMMER...HAROLD...ALPHORETTA...WALDO AND
LAMBRIC.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
KENTUCKY HIGHWAY 3 IN MARTIN COUNTY BETWEEN MILE MARKERS 2 AND 4.
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 3 AND 14.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 21.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 30 AND 32.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN AND SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3754 8249 3746 8309 3763 8317 3775 8272
3774 8269 3773 8268 3772 8264 3775 8266
3777 8265 3779 8258
TIME...MOT...LOC 2155Z 249DEG 23KT 3757 8305
DJSpecial weather statement, May 1, 5:57 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 557 PM EDT SUN MAY 1 2016 KYZ059-060-106-108-012230- WOLFE-MENIFEE-MORGAN-POWELL- 557 PM EDT SUN MAY 1 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WOLFE...MENIFEE... MORGAN...POWELL... AT 557 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER LOMBARD...OR NEAR STANTON...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CAMPTON...CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL BOONE NATIONAL FOREST...MALAGA...MAYTOWN...STOLL...BOWEN...GLENCAIRN...ROGERS CHAPEL...KOOMER RIDGE CAMPGROUND...GOSNEYVILLE...HAYSTACK...ROGERS... MURPHYFORK...BAPTIST...LOMBARD...JENSON...CALABOOSE...TRENT...PINE RIDGE AND EZEL. THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 25 AND 52. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR SOUTHEASTERN AND EAST CENTRAL KENTUCKY. && LAT...LON 3778 8382 3788 8383 3792 8341 3770 8342 TIME...MOT...LOC 2157Z 266DEG 36KT 3782 8375 JMW
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:55 PM EDT | Special Weather Statement | JKL | Laurel | 65 min |
| May 1, 2:24 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 36 min |
| May 1, 2:59 AM EDT | Special Weather Statement | JKL | Pulaski | 31 min |
| May 1, 3:20 AM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, McCreary, Owsley, Pulaski and 2 more | 3 hr |
| May 1, 4:17 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Knott, Leslie, Magoffin and 2 more | 3 hr |
| May 1, 4:23 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie, McCreary, Whitley | 3 hr |
| May 1, 4:30 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Owsley, Perry | 3 hr |
| May 1, 5:27 AM EDT | Areal Flood Advisory | JKL | Floyd, Martin, Pike | 3 hr |
| May 1, 6:09 AM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, McCreary, Pulaski | 3 hr |
| May 1, 7:05 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Whitley | 3 hr |
| May 1, 7:18 AM EDT | Flash Flood Warning | JKL | Bell, Knox, Whitley | 3 hr |
| May 1, 7:23 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Owsley, Perry | 6 hr |
| May 1, 7:30 AM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Martin, Pike | 5 hr |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Clay | 4 days |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Owsley | 4 days |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Lee | 4 days |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Estill | 4 days |
| May 1, 12:07 PM EDT | River Flood Advisory | JKL | Magoffin | 7 hr |
| May 1, 2:15 PM EDT | River Flood Advisory | JKL | Breathitt | 4 days |
| May 1, 3:01 PM EDT | Special Weather Statement | JKL | Elliott | 29 min |
| May 1, 3:16 PM EDT | Special Weather Statement | JKL | Magoffin | 29 min |
| May 1, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 27 min |
| May 1, 3:36 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin | 24 min |
| May 1, 3:41 PM EDT | Special Weather Statement | JKL | Fleming | 34 min |
| May 1, 3:50 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 25 min |
| May 1, 3:55 PM EDT | Special Weather Statement | JKL | Magoffin | 35 min |
| May 1, 3:59 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 31 min |
| May 1, 4:04 PM EDT | River Flood Warning | JKL | Owsley | 18 hr |
| May 1, 4:04 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin | 26 min |
| May 1, 4:13 PM EDT | Special Weather Statement | JKL | Rowan | 17 min |
| May 1, 4:24 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 36 min |
| May 1, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 36 min |
| May 1, 5:06 PM EDT | River Flood Warning | JKL | Lee | 30 hr |
| May 1, 5:06 PM EDT | River Flood Warning | JKL | Estill | 59 hr |
| May 1, 5:17 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 28 min |
| May 1, 5:26 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 16 min |
| May 1, 5:28 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 32 min |
| May 1, 5:31 PM EDT | Special Weather Statement | JKL | Magoffin | 29 min |
| May 1, 5:35 PM EDT | Special Weather Statement | JKL | Menifee, Powell | 25 min |
| May 1, 5:40 PM EDT | Special Weather Statement | JKL | Wolfe | 35 min |
| May 1, 5:54 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 36 min |
| May 1, 5:55 PM EDT | Special Weather Statement | JKL | Floyd | 35 min |
| May 1, 5:57 PM EDT | Special Weather Statement | JKL | Wolfe | 33 min |
| May 1, 6:06 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 22 more | 6 hr |
| May 1, 6:11 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 3 hr |
| May 1, 6:14 PM EDT | Special Weather Statement | JKL | Perry | 31 min |
| May 1, 6:17 PM EDT | Special Weather Statement | JKL | Elliott | 28 min |
| May 1, 6:26 PM EDT | Special Weather Statement | JKL | Floyd | 34 min |
| May 1, 6:28 PM EDT | Special Weather Statement | JKL | Magoffin | 32 min |
| May 1, 6:37 PM EDT | River Flood Warning | JKL | Magoffin | 11 hr |
| May 1, 6:37 PM EDT | River Flood Warning | JKL | Magoffin | 11 hr |
| May 1, 6:45 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 30 min |
| May 1, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 43 min |
| May 1, 6:57 PM EDT | Areal Flood Advisory | JKL | Elliott, Morgan, Rowan | 3 hr |
| May 1, 7:03 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin, Martin | 27 min |
| May 1, 7:22 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 23 min |
| May 1, 7:24 PM EDT | Special Weather Statement | JKL | Martin | 36 min |
| May 1, 7:34 PM EDT | Special Weather Statement | JKL | Knott | 26 min |
| May 1, 7:36 PM EDT | Special Weather Statement | JKL | Wolfe | 24 min |
| May 1, 7:39 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Magoffin, Pike | 6 hr |
| May 1, 7:39 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Pike | 36 min |
| May 1, 7:57 PM EDT | Special Weather Statement | JKL | Wolfe | 33 min |
| May 1, 7:59 PM EDT | Special Weather Statement | JKL | Pike | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.